Search Results

Documents authored by Kim, Jinha


Document
Unified Almost Linear Kernels for Generalized Covering and Packing Problems on Nowhere Dense Classes

Authors: Jungho Ahn, Jinha Kim, and O-joung Kwon

Published in: LIPIcs, Volume 283, 34th International Symposium on Algorithms and Computation (ISAAC 2023)


Abstract
Let ℱ be a family of graphs, and let p,r be nonnegative integers. For a graph G and an integer k, the (p,r,ℱ)-Covering problem asks whether there is a set D ⊆ V(G) of size at most k such that if the p-th power of G has an induced subgraph isomorphic to a graph in ℱ, then it is at distance at most r from D. The (p,r,ℱ)-Packing problem asks whether G^p has k induced subgraphs H₁,…,H_k such that each H_i is isomorphic to a graph in ℱ, and for i,j ∈ {1,…,k}, the distance between V(H_i) and V(H_j) in G is larger than r. We show that for every fixed nonnegative integers p,r and every fixed nonempty finite family ℱ of connected graphs, (p,r,ℱ)-Covering with p ≤ 2r+1 and (p,r,ℱ)-Packing with p ≤ 2⌊r/2⌋+1 admit almost linear kernels on every nowhere dense class of graphs, parameterized by the solution size k. As corollaries, we prove that Distance-r Vertex Cover, Distance-r Matching, ℱ-Free Vertex Deletion, and Induced-ℱ-Packing for any fixed finite family ℱ of connected graphs admit almost linear kernels on every nowhere dense class of graphs. Our results extend the results for Distance-r Dominating Set by Drange et al. (STACS 2016) and Eickmeyer et al. (ICALP 2017), and for Distance-r Independent Set by Pilipczuk and Siebertz (EJC 2021).

Cite as

Jungho Ahn, Jinha Kim, and O-joung Kwon. Unified Almost Linear Kernels for Generalized Covering and Packing Problems on Nowhere Dense Classes. In 34th International Symposium on Algorithms and Computation (ISAAC 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 283, pp. 5:1-5:19, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{ahn_et_al:LIPIcs.ISAAC.2023.5,
  author =	{Ahn, Jungho and Kim, Jinha and Kwon, O-joung},
  title =	{{Unified Almost Linear Kernels for Generalized Covering and Packing Problems on Nowhere Dense Classes}},
  booktitle =	{34th International Symposium on Algorithms and Computation (ISAAC 2023)},
  pages =	{5:1--5:19},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-289-1},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{283},
  editor =	{Iwata, Satoru and Kakimura, Naonori},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops-dev.dagstuhl.de/entities/document/10.4230/LIPIcs.ISAAC.2023.5},
  URN =		{urn:nbn:de:0030-drops-193072},
  doi =		{10.4230/LIPIcs.ISAAC.2023.5},
  annote =	{Keywords: kernelization, independent set, dominating set, covering, packing}
}
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail